Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 3:36 AM CST for Cherokee County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 3:36 AM CST (09:36 UTC)
- Expired
- Mar 26, 2000, 4:15 AM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:50 AM CST | Hail 1 | Maydelle, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 260938 SVRSHV TXC073-261015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 336 AM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEROKEE COUNTY IN TEXAS * UNTIL 415 AM CST * AT 336 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF RUSK... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSK AT 350 AM CST ALTO AT 405 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. MOTORISTS CAUGHT IN THIS THUNDERSTORM SHOULD PULL OFF OF THE ROAD AND WAIT UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEROKEE COUNTY IN TEXAS UNTIL 415 AM CST. LAT...LON 3194 9542 3178 9552 3147 9499 3177 9499
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:11 AM CST, 25 minutes earlier.
Area forecast discussion, Mar 26, 3:11 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 311 AM CST SUN MAR 26 2000 UPPER FLOW TO AMPLIFY DURING THE PERIOD...AS STRONG SHORT WAVE DROPS SOUTHEAST FROM THE NORTHERN PLAINS TODAY AND TROF DEVELOPS OVER EASTERN U.S. WITH RIDGE OVER THE ROCKIES ON MONDAY. AT THE SURFACE THIS MORNING THE OLD FRONTAL BOUNDARY EXTENDS FROM SOUTH OF ELD TO JUST SOUTH OF PRX TO NEAR SPS...WHILE AN OUTFLOW BOUNDARY EXTENDS FROM NEAR OCH TO NEAR ACT TO ABI. THESE TWO BOUNDARIES SHOULD HELP FOCUS CONVECTION TODAY AS PLENTY OF LOW LEVEL MOISTURE...INSTABILITY AND CAPE WILL BE PRESENT TODAY AND TONIGHT AS DISTURBANCES MOVE ALONG THE SUBTROPICAL JET. THEN THE SHORT WAVE DROPPING SOUTHEAST WILL DRIVE A COLD FRONT THROUGH THE REGION TONIGHT. MOST OF THE SEVERE WEATHER SHOULD BE DURING THE AFTN AND EVENING...BUT WILL PROBABLY LEAVE SEVERE UNQUALIFIED...SINCE RUC SHOWS SEVERAL DISTURBANCES MOVING EAST SOUTHEAST ACROSS THE RED nRIVER VALLEY...THIS MORNING...WHICH COULD HELP STORMS DEVELOP ALONG THE OLD FRONTAL BOUNDARY. SHV 81/54/77/45 4510 MLU 78/56/75/46 4610 TXK 80/51/74/44 4600 TYR 82/57/78/49 5400 LFK 82/58/80/47 5310 .SHV...NONE.
In the hours before
Local storm report, Mar 26, 12:25 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM IDABEL OK .75 INCH HAIL
03/25/00 MCCURTAIN REPORT FROM LAW
ENFORCEMENT.
0615 PM 12 SSE SHREVEPORT LA .75 INCH HAIL
03/25/00 CADDO ALONG HWY 1
REPORT FROM LAW
ENFORCEMENT.
0630 PM 1 S HOWARD T LA WIND DAMAGE
03/25/00 RED RIVER TREES DOWN ALONG HWY 1The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:06 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 39 min |
| Mar 25, 9:16 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Mar 25, 10:13 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.